MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200795
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during a repair of ankle ligament, the minitac suture broke after the anchor was implanted.The broken pieces were retrieved from patient and the procedure was successfully completed without a significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10, h3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.An analysis of the customer provided image confirmed the part and batch numbers and indicated that the anchor had not been deployed.A visual inspection revealed that the device was returned with the sutures detached.The anchor was still at the distal tip of the device.The sutures appeared to have been cut.There was significant debris on the insertor and anchor.A functional evaluation could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Do not use sharp instruments to manage or control the suture.The instructions also contain steps for if the circumstances necessitate reassembling the suture and anchor to the insertion device, such as surgeon preference for alternate suture with the anchor, or partial deployment of the anchor prior to insertion.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11256336
Report Number1219602-2021-00224
Device Sequence Number3649025
Product Code MBI
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model Number72200795
Device Catalogue Number72200795
Device Lot Number50774587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/30/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;